MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown, pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to patient contact, the hub of the flexor raabe guiding sheath separated.Upon inserting the dilator into the sheath, the sheath detached from the hub.Reportedly, the procedure was completed after changing to a new device.The device did not make contact with the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported, prior to patient contact, the hub of the flexor raabe guiding sheath separated.Upon inserting the dilator into the sheath, the sheath detached from the hub.Reportedly, the procedure was completed after changing to a new device.The device did not make contact with the patient.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, dimensional verification, and quality control was conducted during the investigation, as well as a visual inspection of the complaint device.The complaint device was returned for investigation.The flare was pulled through the hub and the flare was uneven.There was no additional damage noted to the sheath.No biomatter was noted.The inner diameter of the connector cap was measured to be within specification.The flare passed through the flare gauge.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One possibly-related non-conformance was found; however, affected units were scrapped and not replaced.Given that there are no other complaints on the lot and non-conforming product has been identified and dispositioned accordingly during manufacture, there is no evidence to suggest that non-conforming product from this lot or similar lots exists in house or in the field.The product ifu states: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ in response to this complaint, cook also reviewed the device master record for this device to check that there are adequate controls in place to prevent the failure of proximal fitting separation.The quality control, manufacturing, and work instructions contain adequate measures to address the failure mode prior to distribution.Review of this documentation did not reveal gaps in the manufacturing or quality control processes.Based on the information provided and the results of the investigation, cook has concluded that while a definitive cause for this failure could not be determined, there is objective evidence to suggest that the device was manufactured to specification.Possible causes for this failure include storage, shipping damage or excessive handling damage during preparation.Risk was assessed for this complaint event.No risk escalation activities are recommended at this time.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9306008
Report Number1820334-2019-02827
Device Sequence Number11228656
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)210530(10)8916760
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model NumberG11637
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Device Lot Number8916760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1